Psycho-Babble Medication Thread 382507

Shown: posts 1 to 11 of 11. This is the beginning of the thread.

 

does anyone have any info about moban?

Posted by justplainflakey on August 26, 2004, at 9:57:25

currently I'm taking 5mg zyprexa + 5mg abilify. My doctor has proposed that I consider trying moban instead of the zyprexa. I'm not sure is he wants to eliminate the abilify too. Anyway, his motive is to relieve me of the side effects of zyprexa. I'm a little reluctant because I've tried many differant meds only to have more suffering from anxiety, sleeplessness, and other tortures. If anyone can provide info or insight I would appreciate it.

 

Re: does anyone have any info about moban? justplainflakey

Posted by chemist on August 28, 2004, at 20:16:58

In reply to does anyone have any info about moban?, posted by justplainflakey on August 26, 2004, at 9:57:25

> currently I'm taking 5mg zyprexa + 5mg abilify. My doctor has proposed that I consider trying moban instead of the zyprexa. I'm not sure is he wants to eliminate the abilify too. Anyway, his motive is to relieve me of the side effects of zyprexa. I'm a little reluctant because I've tried many differant meds only to have more suffering from anxiety, sleeplessness, and other tortures. If anyone can provide info or insight I would appreciate it.

hello there, chemist here...moban should reduce weight gain relative to zyprexa - actually, most detrimental SEs are lessened with the exception of EPS - and i am assuming a dose in the 15 - 25 mg/day range would be appropriate to simulate the effects from zyprexa.....please keep us posted, and all the best, chemist

 

Re: does anyone have any info about moban?

Posted by justplainflakey on August 29, 2004, at 3:54:17

In reply to Re: does anyone have any info about moban? justplainflakey, posted by chemist on August 28, 2004, at 20:16:58

Thank you for resopnding to my post. I worry a little about the EPS. I've had problems with it in the past with haldol and navane. Also concerned about prolactin levels, breast cancer concerns as I have somwhat of a family history. And mostly, I worry about feeling "normal" if I change meds, my weight has only increased about 5-7 lbs, would like to loose it but at what cost. I've looked in the arcives only to read that taking moban was a peculior experience. Basically, I have 5 days before my next appt and I'm still not decided as to what I will do. Again, thanks.

 

Re: does anyone have any info about moban?

Posted by justplainflakey on August 29, 2004, at 8:53:46

In reply to Re: does anyone have any info about moban? justplainflakey, posted by chemist on August 28, 2004, at 20:16:58

Also should ask if anyone knows if low thyroid function can be a result of taking Zyprexa. The side effect the bothers me the most is a somwhat puffy face and droopy eyelids. It will be a problem for a while then improve some. Have guessed that this might be thyroid related since I sometimes have tested to have low T4 but on retest T3 will be ok.

 

Re: does anyone have any info about moban? justplainflakey

Posted by chemist on August 29, 2004, at 13:38:33

In reply to Re: does anyone have any info about moban?, posted by justplainflakey on August 29, 2004, at 8:53:46

> Also should ask if anyone knows if low thyroid function can be a result of taking Zyprexa. The side effect the bothers me the most is a somwhat puffy face and droopy eyelids. It will be a problem for a while then improve some. Have guessed that this might be thyroid related since I sometimes have tested to have low T4 but on retest T3 will be ok.

hello there, chemist here...the weight gain will be less a problem on moban than zyprexa. decreased thyroid function has been associated with zyprexa use, as well as diabetes mellitus (adult-onset)....you can rest assured that, if zyprexa is guaranteed for one thing and one thing only, it is weight gain. i am unaware of moban/thyroid stuff, but this is hardly conclusive (do consult your doctor in all cases, of course). prolactin levels usually increase with both zyprexa and moban, so if that is also a concern, be wary......all the best, chemist

 

Re: does anyone have any info about moban?

Posted by justplainflakey on August 29, 2004, at 19:30:16

In reply to Re: does anyone have any info about moban? justplainflakey, posted by chemist on August 29, 2004, at 13:38:33

Thanks so much for the input. I'm leaning toward trying the moban at this point if my pdoc still thinks its a good option. First, I'm going to have the lab work to find out about this thyroid idea of mine. I've considered not only the weight gain but the activity in the hypothalmus weighing in.
Somtimes a change of meds is good, but for me it seems most often to me very disruptive. I let you know how things work out.

 

Re: does anyone have any info about moban? justplainflakey

Posted by chemist on August 29, 2004, at 19:36:48

In reply to Re: does anyone have any info about moban?, posted by justplainflakey on August 29, 2004, at 19:30:16

> Thanks so much for the input. I'm leaning toward trying the moban at this point if my pdoc still thinks its a good option. First, I'm going to have the lab work to find out about this thyroid idea of mine. I've considered not only the weight gain but the activity in the hypothalmus weighing in.
> Somtimes a change of meds is good, but for me it seems most often to me very disruptive. I let you know how things work out.


hello there, chemist here...please heed my earlier warnings about my shallow knowledge of these drugs as a class. i have provided to you (scant) information from reputable sources, and do think that your plan - consulting a doctor and having some tests done - is more than prudent....i wish you well, and please do report if the new course of treatment is undertaken and, if so, how effective it is....all the best, chemist

 

Re: does anyone have any info about moban? justplainflakey

Posted by SLS on August 30, 2004, at 14:44:40

In reply to Re: does anyone have any info about moban?, posted by justplainflakey on August 29, 2004, at 3:54:17

The doctor I had been seeing at NYU had thought to try me on Moban (molindone) to act as an augmentor to antidepressants to treat bipolar depression. He deemed it to have a reduced risk of producing EPS than the older APs.


- Scott

 

Re: does anyone have any info about moban?

Posted by justplainflakey on August 30, 2004, at 15:22:41

In reply to Re: does anyone have any info about moban? justplainflakey, posted by SLS on August 30, 2004, at 14:44:40

Thanks so much. Did you give it a try, was it helpful? I would find it helpful to know how it actually effects someone rather than just reading drug monoliths. I can't say that I have much of a problem with depression although I was on effexor (and others) for years. When I started abilify I quit antidepressants.
I guess that other than unwanted side effects my meds work too well. I've had no psycotic or severe symptoms for 15 years. I plan to get my lab work done on friday am, I'll see my pdoc the day before. Thanks again.

 

Re: does anyone have any info about moban?

Posted by SLS on August 31, 2004, at 7:52:19

In reply to Re: does anyone have any info about moban?, posted by justplainflakey on August 30, 2004, at 15:22:41

> Thanks so much. Did you give it a try, was it helpful?

Hi.

I never got to the point in our treatment plan to try it. I subsequently changed doctors and have been working on other strategies.


- Scott

 

Re: does anyone have any info about moban?

Posted by justplainflakey on August 31, 2004, at 8:45:51

In reply to Re: does anyone have any info about moban?, posted by SLS on August 31, 2004, at 7:52:19

I appreciate that you made the effort to get back to me. I also looked at your other posts, I can't be of much help, but good luck.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.